Alert archive / Georgia / Special Weather Statements in 2014
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 17, 2014, 3:13 PM EDT for Coweta County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2014, 3:13 PM EDT (19:13 UTC)
- Expired
- Aug 17, 2014, 3:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
County Coweta County, GA
The radar
The Atlanta radar (KFFC), 28 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.2 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1307 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
851
WWUS82 KFFC 171913
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
313 PM EDT SUN AUG 17 2014
GAZ042-044-053-171945-
313 PM EDT SUN AUG 17 2014
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN CARROLL...COWETA
AND FULTON COUNTIES UNTIL 345 PM EDT...
AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WHITESBURG...MOVING EAST AT 20 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS CARROLL...
COWETA AND FULTON COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE PLANT YATES...SEATON LAKE...WHITESBURG...
ARNCO-SARGENT...BYERS CROSSROADS...DUNAWAY GARDENS...ROSCOE...
NEWNAN...CHATTAHOOCHEE HILL COUNTRY...MADRAS...PALMETTO AND
CANNONGATE.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3357 8494 3359 8467 3350 8462 3337 8472
3337 8491 3343 8504
TIME...MOT...LOC 1913Z 273DEG 19KT 3350 8491
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 17, 1:33 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Aug 17, 1:33 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION...UPDATE FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 133 PM EDT SUN AUG 17 2014 .UPDATE... /ISSUED AT 1213 PM EDT SUN AUG 17 2014/ AN UPPER DISTURBANCE IS PRODUCING A LINE OF CONVECTION MOVING ACROSS CENTRAL TN AND INTO NW AL EARLY THIS AFTERNOON. TIMING TOOL SUGGEST THIS LINE COULD MOVE INTO NW GA BETWEEN 2-4 PM THIS AFTERNOON. HAVE TWEAKED RAIN CHANCES UP IN TIME JUST A BIT ACROSS NORTH GA TO COVER THIS POTENTIAL AND HELD ONTO A CHANCE OF POPS ACROSS NORTH GA OVERNIGHT AS THE DISTURBANCE SLOWLY MOVES ACROSS. ADJUSTED CLOUDS A BIT AS WELL. OTHERWISE... TEMPS STILL LOOK ON TRACK AT THIS TIME. /39 .SHORT TERM /TODAY THROUGH MONDAY/... /ISSUED AT 246 AM EDT SUN AUG 17 2014/ MODELS IN GOOD AGREEMENT ON REPLACING THE DRY AIR THAT HAS BEEN OVER THE CWA FOR THE PAST SEVERAL DAYS...WITH GULF MOISTURE. THIS PROCESS HAS ALREADY BEGUN WITH HIGHER DEWPOINTS MOVING ACROSS THE CWA. THIS GULF MOISTURE WILL CONTINUE TO SPREAD ACROSS THE CWA THROUGH TODAY AND MONDAY. A SHORT WAVE WILL MOVE INTO THE TENNESSEE VALLEY THIS AFTERNOON BRINGING A CHANCE OF TSTORMS TO NORTH GA THIS AFTERNOON AND EVENING. ISOLATED STORMS ARE POSSIBLE ACROSS PARTS OF CENTRAL GA THIS AFTERNOON AS THE DECAYING FRONTAL BOUNDARY ACROSS SOUTH GA LIFTS A LITTLE CLOSER TO CENTRAL GA...WHICH WILL LIKELY BE AIDED BY THE SEA BREEZE. AS ONE SHORT WAVE EXITS...ANOTHER SHORT WAVE WILL MOVE INTO THE TENNESSEE VALLEY LATE TONIGHT AND MONDAY BRINGING A HIGHER CHANCE OF THUNDERSTORMS...MAINLY TO NORTH GA MONDAY AFTERNOON. TEMPERATURES WILL BE A BIT PROBLEMATIC THROUGH MONDAY...MAINLY FOR HIGH TEMPERATURES AS CLOUD COVER WILL BE INCREASING. ANY AREAS THAT SEE SUNSHINE SHOULD SEE TEMPERATURES RISE WELL INTO THE 90S. EXPECT TEMPS ACROSS NORTH GA TO BE A LITTLE COOLER MONDAY THAN SUNDAY DUE TO ADDITIONAL CLOUD COVER ALONG WITH SCATTERED SHOWERS/TSTORMS. SHEAR VALUES ACROSS NORTH GA MONDAY AFTERNOON WILL BE IN THE 20 TO 25KT RANGE...HOWEVER FOR AUGUST THIS COULD BE ENOUGH TO PRODUCE GUSTY WINDS WITH A FEW OF THE TSTORMS...HOWEVER AT THIS TIME DO NOT EXPECT SEVERE STORMS. 17 .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... /ISSUED AT 246 AM EDT SUN AUG 17 2014/ MEDIUM RANGE MODELS COMING INTO A LITTLE BIT BETTER AGREEMENT THROUGH THE MAJORITY OF THE EXTENDED FORECAST PERIOD. STILL APPEARS THAT THE BEGINNING OF THE PERIOD WILL BRING THE BETTER CHANCE FOR PRECIPITATION WITH A WEAK SURFACE FRONT IN THE REGION AND ONLY WEAK UPPER RIDGING BEGINNING TO BUILD INTO THE AREA. HOWEVER THIS FRONT IS NOW BEING RESOLVED NOTICEABLY WEAKER AND LESS DISTINCT THAN PREVIOUS RUNS AND I STILL DO NOT FEEL CONFIDENT ENOUGH IN SUFFICIENT COVERAGE TO LIFT POPS ABOVE MID-CHANCE VALUES. BY THE LATTER HALF OF THE WORK WEEK THE UPPER LEVEL RIDGE IS STRONGER OVER THE REGION BUT STILL DOES NOT APPEAR TO BE DOMINATING ENOUGH TO REMOVE ALL MENTION OF PRECIPITATION. TEMPERATURES WILL REMAIN NEAR NORMAL FOR OVERNIGHT LOWS AND ABOVE SEASONAL NORMALS FOR HIGHS THROUGH THE MAJORITY OF THE EXTENDED FORECAST PERIOD. 20 && .AVIATION... 18Z UPDATE... AN UPPER DISTURBANCE WILL HELP SPARK SCATTERED SHOWERS AND A FEW THUNDERSTORMS AROUND THE TAF SITES THIS AFTERNOON... WARRANTING A TEMPO 18-22Z -SHRA FOR MOST TAF SITES TODAY. VFR CONDITIONS WILL PREVAIL UNTIL MVFR CIGS SPREAD IN FROM THE SSW LATE TONIGHT AND PERSIST THROUGH AROUND 15-16Z MON. THE SAME UPPER DISTURBANCE WILL DRAW CLOSER ON MONDAY... AND SPARK SCATTERED THUNDERSTORMS AROUND MONDAY AFTERNOON. THIS THREAT HAS PROMPTED ADDING A PROB30 18-24Z -TSRA FOR MON AFTERNOON. WESTERLY WINDS WILL PERSIST THROUGH THE TAF PERIOD... WITH SPEEDS LESS THAN 10 KTS THIS AFTERNOON...LESS THAN 6KTS TONIGHT... THEN 10-12KTS ON MON. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON MVFR CIGS LATE TONIGHT AND TEMPO TSRA MONDAY AFTERNOON. HIGH CONFIDENCE REMAINING ELEMENTS. 39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 94 70 91 73 / 10 20 40 30 ATLANTA 91 73 90 73 / 10 20 30 30 BLAIRSVILLE 86 68 82 67 / 30 40 50 30 CARTERSVILLE 91 70 90 69 / 30 40 50 40 COLUMBUS 94 73 94 74 / 20 20 20 30 GAINESVILLE 91 71 90 72 / 20 30 50 30 MACON 95 72 95 73 / 10 10 20 30 ROME 91 71 90 69 / 40 40 50 40 PEACHTREE CITY 92 71 91 70 / 10 20 30 30 VIDALIA 95 75 95 76 / 20 20 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...17/39 LONG TERM....20 AVIATION...39
Hazardous weather outlook, Aug 17, 5:00 AM EDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 AM EDT SUN AUG 17 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-181000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 500 AM EDT SUN AUG 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE THIS AFTERNOON INTO TONIGHT. WEATHER HAZARDS EXPECTED... THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE LOCALLY HEAVY RAIN... OCCASIONAL TO FREQUENT LIGHTNING AND GUSTY WINDS. DISCUSSION... INSTABILITY AND MOISTURE WILL BE MARGINAL THIS AFTERNOON INTO TONIGHT FOR ISOLATED TO SCATTERED THUNDERSTORMS. WITH CAPE VALUES EXPECTED TO REMAIN AROUND 1000 OR LESS...SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE EACH DAY...MAINLY IN THE AFTERNOONS AND EVENINGS. WEATHER HAZARDS EXPECTED... THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE LOCALLY HEAVY RAIN... OCCASIONAL TO FREQUENT LIGHTNING AND GUSTY WINDS. DISCUSSION... ALTHOUGH WEAK UPPER-LEVEL RIDGING WILL INHIBIT THUNDERSTORM DEVELOPMENT SOMEWHAT BY TUESDAY INTO NEXT WEEKEND...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY IN THE AFTERNOON AND EVENING. INSTABILITY IS NOT EXPECTED TO BE SUFFICIENT FOR WIDESPREAD SEVERE WEATHER AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 17, 2:45 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
245 PM EDT SUN AUG 17 2014
GAZ042-171915-
245 PM EDT SUN AUG 17 2014
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN CARROLL COUNTY
UNTIL 315 PM EDT...
AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JOHN TANNER STATE PARK...MOVING EAST AT 15
MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS CARROLL
COUNTY THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE TYUS...JOHN TANNER STATE PARK...BOWDON...MOUNT ZION...
CARROLLTON...ABILENE...CLEM...SEATON LAKE...TREASURE LAKE AND
WHITESBURG.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3372 8490 3366 8490 3349 8492 3346 8530
3361 8533
TIME...MOT...LOC 1845Z 258DEG 15KT 3355 8515Special weather statement, Aug 17, 3:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
313 PM EDT SUN AUG 17 2014
GAZ042-044-053-171945-
313 PM EDT SUN AUG 17 2014
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN CARROLL...COWETA
AND FULTON COUNTIES UNTIL 345 PM EDT...
AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WHITESBURG...MOVING EAST AT 20 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS CARROLL...
COWETA AND FULTON COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE PLANT YATES...SEATON LAKE...WHITESBURG...
ARNCO-SARGENT...BYERS CROSSROADS...DUNAWAY GARDENS...ROSCOE...
NEWNAN...CHATTAHOOCHEE HILL COUNTRY...MADRAS...PALMETTO AND
CANNONGATE.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3357 8494 3359 8467 3350 8462 3337 8472
3337 8491 3343 8504
TIME...MOT...LOC 1913Z 273DEG 19KT 3350 8491The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 2:45 PM EDT | Special Weather Statement | FFC | Carroll | 30 min |
| Aug 17, 3:45 PM EDT | Special Weather Statement | FFC | Clayton, Fayette | 30 min |
| Aug 17, 3:53 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Dade, Walker | 52 min |
| Aug 17, 4:10 PM EDT | Special Weather Statement | FFC | Chattahoochee, Harris, Marion, Muscogee, Schley | 50 min |
| Aug 17, 4:33 PM EDT | Special Weather Statement | FFC | Gwinnett | 27 min |
| Aug 17, 4:42 PM EDT | Special Weather Statement | FFC | Talbot, Upson | 48 min |
| Aug 17, 4:45 PM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 30 min |
| Aug 17, 4:58 PM EDT | Special Weather Statement | FFC | Carroll | 32 min |
| Aug 17, 5:06 PM EDT | Special Weather Statement | FFC | Barrow, Gwinnett | 24 min |
| Aug 17, 5:06 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Jasper, Newton | 39 min |
| Aug 17, 5:09 PM EDT | Special Weather Statement | FFC | Cobb, Paulding | 36 min |
| Aug 17, 5:43 PM EDT | Special Weather Statement | FFC | Morgan | 32 min |
| Aug 17, 5:46 PM EDT | Special Weather Statement | FFC | Fannin | 29 min |
| Aug 17, 6:17 PM EDT | Special Weather Statement | FFC | Coweta, Fayette | 28 min |
| Aug 17, 6:24 PM EDT | Special Weather Statement | FFC | Butts, Jasper, Jones | 36 min |
| Aug 17, 6:38 PM EDT | Special Weather Statement | FFC | Coweta, Heard | 52 min |
| Aug 17, 6:39 PM EDT | Special Weather Statement | FFC | Lumpkin | 36 min |
| Aug 17, 6:41 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette | 33 min |
| Aug 17, 7:10 PM EDT | Special Weather Statement | FFC | Wilkes | 35 min |
Nearby
Special Weather Statements in Georgia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.